Saturday, November 14, 2009

Endless Sleep

As I began my fifth year of college in the fall of '93, all was not well. I had recently been diagnosed with major depression and though talk thearapy was helping, the psychiatist said it would take several weeks for the antidepressants I was prescribed to take effect (assuming they worked for me, that is).

School was a chore. As a Business major, I took a number of Marketing classes. Under normal circumstances, I would've quite enjoyed taking Consumer Behavior, but I sure wasn't up for it that fall. My creativity was sparked a tad, however, when the professor, a Mr. Bovinet, asked us to write up a couple paragraphs on what product best fit our personalities. I went with an awfully downbeat piece, but what could I do? That's how I felt. Herewith is a copy of what I submitted (click on the pic for a larger version):


I wondered what his reaction would be. If confronted, I would just say that I was being seen by professionals. He wound up giving me a good grade on it and didn't ask any questions though I noticed that he seemed to keeping an eye on me for the remainder of the term (perhaps looking for any other possible suicidal indicators). I found out later that Sudafed isn't a sleeping pill.

5 comments:

Dave said...

Shouldn't that read "Endless blocked nose"? lol a classic!

Narkissos said...

sleep sleep sleep......that's all i want to do.......and suddenly wake up after 20 yrs or so, to find out it was just a nightmare........fay van winkle.......

Dämmerung Anblick said...

Ironically, pseudoephedrine more likely restless and will give you more trouble with sleeping.

So how did you actually get over it? Was it just the antidepressants?

Thomas said...

Excellent observation, Dave.

Sending you good vibes, Fay.

Dammerung, the complete story of my depression and how I was able to get over it can be found here:

http://minnesota-meanderings.blogspot.com/2007/01/tropical-depression.html

and here:

http://minnesota-meanderings.blogspot.com/2007/01/tropical-depression-part-ii.html

Dawn said...

Aww... poor thing. But, that is too funny about the Sudafed! That prof. should have at least said something to you I think.